I am having laproscopy, hyproscopy(sp) and D&C next month for endometriosis and removal of an ovarian cyst. I am currently in pain management for back problems. Since I take 3-4 10/325 norcos and 2-3 flexeril a day for my back, my OB/ gyn said it will be difficult to control my pain after surgery. So I don't know what they can do or what they will do. Should I tell my PM doctor I am having surgery? And then can he prescribe me something else or does my OB/gyn take care of that? What can they give me that will help since I have a tolerance to pain meds? She said that I will probably need more norcos but I already take the max amount. I am a little worried that they won't give me anything different but I don't want to suggest a certain med either. Or should I just take some ibuprofen and tough it out?
I've been through 9 surgeries in my lifetime I am 46 yoa. Before you even go under anesthesia they are going to know or will need to know extensively your med background and medications you are on; with that being said I am sure that these doctors will be consulting one another for one and two, pain meds of all types as well as muscle relaxers work differently together and therefor should be prescribed as such... What I mean is I am sure that you wouldn't even be released from the hospital until your pain is manageable and your meds could possibly be changed all together... I would personally be patient wait until the surgery is over and they have you on the right amount of pain meds and sent home before I would stress over the outcome just yet, and try and remember this, wether any of us like it or not sometimes the medical doctor/surgeons are not going to put you on so much med it could kill you... so be hopeful, positive and relax, hope the outcome and your healing goes well. Blaze22
Let the PM doc know of your upcoming surgery. The Ob/gyn can give you Percocet (oxycodone w/ acetominophen) which is stronger than the Norco (hydrcodone w acetominophen). Always let each doctor know of you entire med history including medications. Your PM doctor will have to explain what to do for post op pain and possibly confer with the ob/gyn.
I think the contract you have with any PM doc would state you have to let them know of any possible changes with your meds, you don't want to risk that relationship. While, I too have had a number of operations and often they will switch up your pain meds through your recovery period. I really hope this does it for you! I switched from oxycodone to duladid for that recovery time(for that operation). Your tolerance to what you take now should all be attended by the Surgeon, PM doctor, and the Antisteologist (sp?) That person is very important to you right now!
I hope all goes well and they find only the one and get rid of it for you so you can move on to hopefully find yourself healing that back of yours next! How old is you little person now?
All my best to you!
This is the same thing I ran into after my last back surgery in June. Because I take such heavy duty medications, and have been for so, so many years, the anesthesiologist wanted to make sure I was aware of the fact that after surgery there was no way they would be able to control all my pain. I understood, because since you're on quite a bit of heavy duty pain meds now, if they give you too much of either what your taking or even something else on top of that you're running a very high risk of respiratory failure. After my back surgery last February, I was in so much pain I just couldn't handle it, they had me on so much IV Dialaudid that there were a few times they had to come in and make sure I was awake and breathing. With people like us who have high tolerances there's a fine line between stopping or controlling the pain and not breathing.
Pain medication reduces your respirations anyway, so they'll give you something for pain, but they are just letting you know that they may not be able to completely stop it because of your tolerance. I would definitely tell your Pain doctor your having surgery, but as for him giving you something stronger, that's only going to make matters worse after the laparoscopic surgery.
- Norco Information for Consumers
- Norco Information for Healthcare Professionals (includes dosage details)
- Side Effects of Norco (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jun 2011 • 5 answers
Posted 10 Sep 2013 • 2 answers
Posted 17 Jan 2014 • 1 answer
Posted 18 Dec 2014 • 1 answer
Posted 20 Feb 2015 • 1 answer